MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY
Catalog Number A800364
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter balloon could not be deflated.The patient experienced inconvenience.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned two- photo and one video sample noted one opened (without original packaging), used silicone foley.Visual inspection of the two- photo and one video sample noted the balloon was inflated with the syringe attached.Video sample shows the balloon inflated with the syringe attached.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿poor interface of tip with inflation valve".However, there was insufficient information to confirm this potential root cause.The reported event is addressed and the residual risk for this event is low.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion.Insert urinary catheters using aseptic technique and sterile equipment.Use the smallest foley catheter possible, consistent with good drainage.Document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance.¿ secure the foley catheter, use the statlock foley stabilization device if provided.¿ maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.¿ maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.¿ keep the collection bag below the level of the bladder or hips at all times.¿ empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient.¿ routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate.¿ leave foley catheter in place only as long as needed.Directions for use: wash hands and don clean gloves explain procedure to patient and open peri-care kit 3.Use the provided packet of wipes to cleanse patient¿s periurethral area.4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel.5.Using proper aseptic technique open csr wrap.6.Don sterile gloves.7.Place underpad beneath patient, plastic shiny side down.Note: use caution to maintain aseptic technique.8.Position fenestrated drape on patient.9.Saturate 3 foam swab sticks in povidone iodine.10.Attach the water filled syringe to the inflation port.Note: it is not necessary to pre-test the foley catheter balloon.11.Remove foley catheter from wrap and lubricate catheter.12.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs.Note: use each swab stick for one swipe only female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia inora male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward.13.Proceed with catheterization in usual manner using the dominant hand: a.When catheter tip has entered bladder, urine will be visible in the drainage tube.B.Insert catheter two more inches and inflate catheter balloon.14.Inflate catheter balloon using entire 10cc of sterile water provided in the prefilled syringe.Note: use of less than 10cc can result in asymmetrically inflated balloon 15.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck.16.Secure the foley catheter to the patient use the statlock foley stabilization device if provided (see statlock foley stabilization device ifu).Note: please make sure patient is appropriate for use of statlock stabilization device 17.Position hanger on bed rail at the foot of the bed note: exercise care to keep bag off the floor.18.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked.19.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system.20.Document procedure according to hospital protocol foley catheter removal.1.To deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve 2.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.4.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.5.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Correction: d: this report references a us equivalent device.The us udi equivalent for this product number is used h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH FOLEY
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19434079
Report Number1018233-2024-03163
Device Sequence Number8227449
Product Code EZC
UDI-Device Identifier00801741073953
UDI-Public(01)00801741073953
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA800364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown